Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Simultaneous approximation of additive forms


Author: Ming Chit Liu
Journal: Trans. Amer. Math. Soc. 206 (1975), 361-373
MSC: Primary 10F10
MathSciNet review: 0366820
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X = ({x_1}, \cdots ,{x_s})$ be a vector of $ s$ real components and $ {f_i}(X) = \sum\nolimits_{j = 1}^s {{\theta _{ij}}x_j^k} (k = 2,3, \cdots ;i = 1, \cdots ,R) R$ additive forms, where $ {\theta _{ij}}$ are arbitrary real numbers. The author obtains some results on the simultaneous approximation of $ \vert\vert{f_i}(X)\vert\vert$, where $ \vert\vert t\vert\vert$ means the distance from $ t$ to the nearest integer.


References [Enhancements On Off] (What's this?)

  • [1] J. W. S. Cassels, An introduction to Diophantine approximation, Cambridge Tracts in Mathematics and Mathematical Physics, No. 45, Cambridge University Press, New York, 1957. MR 0087708 (19,396h)
  • [2] R. J. Cook, On the fractional parts of a set of points, Mathematika 19 (1972), 63–68. MR 0330060 (48 #8399)
  • [3] R. J. Cook, The fractional parts of an additive form, Proc. Cambridge Philos. Soc. 72 (1972), 209–212. MR 0297712 (45 #6764)
  • [4] H. Davenport, On a theorem of Heilbronn, Quart. J. Math. Oxford Ser. (2) 18 (1967), 339–344. MR 0223307 (36 #6355)
  • [5] H. Heilbronn, On the distribution of the sequence 𝑛²𝜃(𝑚𝑜𝑑1), Quart. J. Math., Oxford Ser. 19 (1948), 249–256. MR 0027294 (10,284c)
  • [6] L. K. Hua, Additive theory of prime numbers, Translations of Mathematical Monographs, Vol. 13, American Mathematical Society, Providence, R.I., 1965. MR 0194404 (33 #2614)
  • [7] E. Landau, Vorlesungen über Zahlentheorie. Band I, Hirzel, Leipzig, 1927; English transl., Elementary number theory, Chelsea, New York, 1958. MR 19, 1159.
  • [8] Ming Chit Liu, Simultaneous approximation of two additive forms, Proc. Cambridge Philos. Soc. 75 (1974), 77–82. MR 0332668 (48 #10994)
  • [9] I. M. Vinogradov, Analytischer Beweis des Satzes über die Verteilung der Bruchteile eines ganzen Polynoms, Bull. Acad. Sci. USSR (6) 21 (1927), 567-578.
  • [10] I. M. Vinogradov, The method of trigonometrical sums in the theory of numbers, Trav. Inst. Math. Stekloff 23 (1947), 109 (Russian). MR 0029417 (10,599a)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 10F10

Retrieve articles in all journals with MSC: 10F10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1975-0366820-7
PII: S 0002-9947(1975)0366820-7
Keywords: Additive form, Diophantine approximation, simultaneous approximation, asymptotic behaviour
Article copyright: © Copyright 1975 American Mathematical Society